MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX072003CL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details to bard.
 
Event or Problem Description
It was reported that during a stent placement procedure in a pre-dilated sfa lesion via common femoral artery access, the stent could not be deployed properly.The delivery system was removed and another stent was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported deployment failure could be confirmed.A force transmitting component was found to be broken which made successful stent deployment impossible.The condition of the device indicates the presence of high release force.Increased friction in the distal catheter section led to increased release force and subsequent breakage of the force transmitting component.Potential contributing factors to the reported deployment failure have been evaluated.Previous investigations of similar complaints have been reviewed.The reported event may be related to a difficult anatomy as highly tortuous or calcified vessels may lead to increased friction and subsequent release force increase.Reportedly, the lesion had been pre-dilated.The event also may be use-related as rough handling of the device can lead to deformation and subsequent friction increase.On the basis of the information available and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used." and "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.".
 
Event or Problem Description

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6204655
Report Number9681442-2016-00334
Device Sequence Number19048161
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402(17)170129(10)ANZA3364
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2017
Device Catalogue NumberEX072003CL
Device Lot NumberANZA3364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1